Nebraska, 2016Avalanche and High Wind in Nebraska, February 18 to 19, 2016
February 18 to 19, 2016 · NWS CYS · 20 events in 9 counties and zones
A prolonged period of widespread high winds developed across the western Nebraska Panhandle. There were frequent gusts of 60 to 70 mph observed.
Every event with a place to put it; 20 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 20
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A prolonged period of widespread high winds developed across the western Nebraska Panhandle. There were frequent gusts of 60 to 70 mph observed.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Feb 18, 5:00 PM MST, 1 hour 20 minutes earlier.
Area forecast discussion, Feb 18, 5:00 PM MST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
500 PM MST THU FEB 18 2016
.SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT)
ISSUED AT 230 PM MST THU FEB 18 2016
CURRENTLY...CLOUD BAND MOVING OFF THE LARAMIE RANGE EARLY THIS
AFTERNOON. LOOKS LIKE THIS BAND IS KEEPING WINDS IN CHECK FOR
AREAS EAST OF THE LARAMIE RANGE. TO OUR WEST...INFRARED SATELLITE
IMAGERY SHOWING THE MAIN FRONT BEGINNING TO MOVE INTO WESTERN
WYOMING. THIS WILL BE THE FRONT THAT BRINGS US THE MOST SNOWFALL
TO THE WESTERN MOUNTAINS TONIGHT AND THE BORA EVENT FOR THE REST
OF THE CWFA TONIGHT INTO FRIDAY.
LATEST WRKHGT PRODUCT DOES SHOW A TEMPORARY DECREASE IN CRAIG TO
CASPER HEIGHT GRADIENTS THIS AFTERNOON...DECREASING TO 52/48MTRS
AT 850/700MB RESPECTIVELY. THIS WILL ONLY BE TEMPORARY THOUGH AS
THEY REALLY RAMP UP AFTER 00Z...UP TO 88/83MTRS BY 03Z. GOING TO
KEEP THE CURRENT WIND HEADLINES AS THEY ARE...DO BELIEVE THE MID
SHIFT DID A GREAT JOB ON TIMING FOR STRONGER WINDS IN THE
PANHANDLE AFTER 00Z.
CRAIG TO CASPER GRADIENT BEGINS TO EASE AFTER 15Z FRIDAY AND END
TIMES OF WARNINGS STILL LOOK GOOD. MAY NEED TO EXTEND THE WIND
PRONE AREAS INTO THE AFTERNOON HOURS...BUT THAT IS SOMETHING WE
CAN CONTEND WITH TOMORROW.
GOT ANOTHER DRY FRONTAL SYSTEM MOVING THROUGH THE AREA SATURDAY
NIGHT INTO SUNDAY. AHEAD OF THIS FRONT...WINDS REMAIN ELEVATED
MUCH OF THE DAY SATURDAY WITH GFS 700MB WINDS 45-50KTS. COULD SEE
WIND HEADLINES IN THE WIND PRONE AREAS DURING THE DAY SATURDAY. WE
CAN CONTEND WITH THIS EVENT AFTER THIS WIDESPREAD EVENT IS OVER.
.LONG TERM...(SUNDAY THROUGH THURSDAY)
ISSUED AT 155 PM MST THU FEB 18 2016
MODELS ARE IN REASONABLE AGREEMENT WITH THE OVERALL PATTERN...BUT
ARE STRUGGLING WITH THE PROGRESSION AND PLACEMENT OF SHORTWAVE
ENERGY EMBEDDED IN THE MEAN NORTHWEST FLOW ALOFT. EXPECT
TEMPERATURES TO LOWER BACK DOWN TO NEAR NORMAL FOR THIS TIME OF
THE YEAR AS NORTH TO NORTHWEST FLOW ALOFT DEVELOPS OVER THE AREA
EARLY NEXT WEEK. THE ONLY MINOR FORECAST CONCERN IN THE MEDIUM
RANGE IS THE POSITION AND INTENSITY OF PACIFIC TROUGH WHICH WILL
GRADUALLY MOVE SOUTHEAST OUT OF THE NORTHERN PACIFIC EARLY IN THE
WEEK. MODELS INDICATE THIS TROUGH AND ASSOCIATED COLD FRONT
PUSHING OVER THE FORECAST AREA LATE MONDAY AND MONDAY NIGHT.
MODELS IN POOR AGREEMENT WITH THE TIMING OF THIS SYSTEM...SO WILL
NOT GO INTO TOO MUCH DETAIL AT THIS TIME. THE GEM AND GFS DO SHOW
THIS SYSTEM DIGGING FURTHER SOUTH AND WEST COMPARED TO THE OTHER
MODELS...WHICH WOULD RESULT IN A GREATER PROBABILITY FOR SNOW
ACROSS THE REGION. HOWEVER...TIMING IS COMPLETELY DIFFERENT SO
ONLY INCREASED POP BETWEEN 20 TO 40 PERCENT ACROSS THE LOWER
ELEVATIONS INTO TUESDAY MORNING...WITH HIGHER VALUES ACROSS THE
MOUNTAINS. FOR THE MIDDLE OF NEXT WEEK...MODELS SHOW QUIET
WEATHER WITH TEMPERATURES MODERATING A BIT INTO THURSDAY. WITH
CLEAR SKIES OVERNIGHT AND A RELATIVELY DRY AIRMASS...LOW
TEMPERATURES WILL BE PRETTY COLD AND IN THE TEENS TO LOW/MID 20S.
STRONG WINDS DO NOT APPEAR TO BE A CONCERN NEXT WEEK.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 453 PM MST THU FEB 18 2016
MAINLY VFR CONDITIONS THROUGH THE TAF PERIOD...EXCEPT TO THE WEST
OF THE LARAMIE RANGE WHERE SNOW SHOWERS WILL BE POSSIBLE THROUGH
THE EARLY EVENING. TEMPO IFR VIS WILL BE POSSIBLE IN THE SNOW
SHOWERS. A COLD FRONT WILL MOVE ACROSS THE AREA THIS EVENING WITH
WIDESPREAD STRONG WINDS BEHIND IT. GUSTS TO 40-55 KTS ARE
EXPECTED...EVEN OVER THE NEBRASKA PANHANDLE. THIS WINDS WILL
REMAIN STRONG THROUGH FRI MORNING BEFORE DECREASING.
&&
.FIRE WEATHER...
ISSUED AT 230 PM MST THU FEB 18 2016
STRONG WINDS WILL CONTINUE ACROSS MUCH OF THE AREA THROUGH FRIDAY.
WIDESPREAD BORA EVENT TONIGHT WILL KEEP WIND GUSTS ABOVE 60-65MPH
WITH VERY DRY CONDITIONS. EXPECT POOR HUMIDITY RECOVERIES TONIGHT
BEFORE THE COLDER AIR MOVES IN FRIDAY MORNING. QUICK HITTING SNOWS
FOR THE SNOWY AND SIERRA MADRE RANGES FOR AN ADDITIONAL 3-4 INCHES
UP THERE. LOOKING AT WINDY CONDITIONS...ESPECIALLY FOR THE WIND
PRONE AREAS OF SOUTHEAST WYOMING THROUGH THE WEEKEND.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING UNTIL 11 AM MST FRIDAY FOR WYZ102-108-119.
HIGH WIND WARNING UNTIL 11 AM MST FRIDAY FOR WYZ101-103>107-
109>111-113-115>118.
WINTER STORM WARNING UNTIL 5 AM MST FRIDAY FOR WYZ112-114.
NE...HIGH WIND WARNING UNTIL 11 AM MST FRIDAY FOR NEZ002-003-019>021-
054-055-095-096.
&&
SHORT TERM...GCC
LONG TERM...TJT
AVIATION...ZF
FIRE WEATHER...GCCHazardous weather outlook, Feb 18, 4:45 AM MST, 13 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
445 AM MST THU FEB 18 2016
WYZ101>111-113-115>119-191145-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
UPPER NORTH PLATTE RIVER BASIN-LARAMIE VALLEY-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-
EAST LARAMIE COUNTY-
445 AM MST THU FEB 18 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.
.DAY ONE...TODAY AND TONIGHT
HIGH WINDS WILL BECOME MORE WIDESPREAD FOR AREAS ALONG AND WEST OF
INTERSTATE 25 TODAY...AND WILL SPREAD FURTHER EAST ACROSS THE
WYOMING PLAINS DURING THE LATE AFTERNOON AND EVENING AS A COLD
FRONT SWEEPS EAST THROUGH THE AREA. GUSTS OF 60 TO 70 MPH ARE
EXPECTED FOR MUCH OF THE AREA...WITH 70 TO 80 MPH OR HIGHER GUSTS
LIKELY FOR THE WIND PRONE AREAS. THIS INCLUDES INTERSTATE 80
BETWEEN RAWLINS AND CHEYENNE...AND INTERSTATE 25 BETWEEN WHITAKER
AND WHEATLAND. HIGH WIND WARNINGS ARE IN EFFECT FOR THE ENTIRE
AREA.
LIGHT RAIN AND SNOW SHOWERS WILL DEVELOP ACROSS THE LOWER
ELEVATIONS OF CARBON COUNTY THIS AFTERNOON...INCLUDING INTERSTATE
80 BETWEEN RAWLINS AND ARLINGTON. ROADS COULD BECOME SLICK...
ESPECIALLY FOR LIGHT AND HIGH PROFILE VEHICLES WHEN COMBINED WITH
THE STRONG WINDS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE HIGH WINDS WILL LIKELY PERSIST THROUGH FRIDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT...HOWEVER
REPORTS OF HIGH WINDS WILL BE APPRECIATED.
NEZ002-003-019>021-054-055-095-096-191145-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
445 AM MST THU FEB 18 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA.
.DAY ONE...TODAY AND TONIGHT
HIGH WINDS WILL DEVELOP EARLY THIS EVENING AND CONTINUE OVERNIGHT
WITH GUSTS OF 55 TO 65 MPH. HIGHER SPEEDS ARE LIKELY ALONG EXPOSED
RIDGETOPS. A HIGH WIND WARNING IS IN EFFECT FROM THIS EVENING
THROUGH FRIDAY MORNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE HIGH WINDS WILL LIKELY PERSIST THROUGH FRIDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT...HOWEVER
REPORTS OF HIGH WINDS WILL BE APPRECIATED.
WYZ112-114-191145-
SIERRA MADRE RANGE-SNOWY RANGE-
445 AM MST THU FEB 18 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
WYOMING.
.DAY ONE...TODAY AND TONIGHT
HIGH WINDS WILL DEVELOP THIS MORNING OVER THE SNOWY AND SIERRA
MADRE MOUNTAINS...WITH MODERATE TO HEAVY SNOW LIKELY DURING THE
AFTERNOON AND EVENING. A WINTER STORM WARNING IS IN EFFECT FOR
SNOW ACCUMULATIONS OF 6 TO 12 INCHES AND WESTERLY WIND GUSTS OF
70 TO 90 MPH. OUTDOOR RECREATION WILL BE DANGEROUS AND TRAVEL
NEARLY IMPOSSIBLE ACROSS THE MOUNTAINS THIS AFTERNOON THROUGH
FRIDAY MORNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE HIGH WINDS WILL LIKELY PERSIST THROUGH FRIDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT...HOWEVER
REPORTS OF HIGH WINDS WILL BE APPRECIATED.
In the hours before
Local storm report, Feb 18, 4:31 PM MST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
431 PM MST THU FEB 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 PM NON-TSTM WND GST ARLINGTON 41.59N 106.21W
02/18/2016 M75 MPH CARBON WY DEPT OF HIGHWAYS
SUSTAINED WIND 35 MPH. ARLINGTON WYDOT SITE.
&&
AAHSpecial weather statement, Feb 18, 4:39 PM MST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
439 PM MST THU FEB 18 2016
WYZ103-105>107-110-112>117-190030-
SHIRLEY BASIN WY-SNOWY RANGE WY-NORTH LARAMIE RANGE WY-
NORTH SNOWY RANGE FOOTHILLS WY-UPPER NORTH PLATTE RIVER BASIN WY-
SOUTH LARAMIE RANGE WY-EAST PLATTE COUNTY WY-
SOUTH LARAMIE RANGE FOOTHILLS WY-SIERRA MADRE RANGE WY-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-
LARAMIE VALLEY WY-
439 PM MST THU FEB 18 2016
...VERY STRONG WINDS WITH BRIEF SNOW SQUALL FOR SOUTHWESTERN
PLATTE...ALBANY... SOUTHEASTERN CARBON AND NORTHWESTERN LARAMIE
COUNTIES UNTIL 530 PM MST...
AT 435 PM MST...A STRONG SNOW SQUALL ALONG A LINE EXTENDING FROM 10
MILES SOUTHEAST OF BATTLE MOUNTAIN TO 6 MILES SOUTH OF FRENCH CREEK
CAMPGROUND...AND WILL MOVE EAST AT 45 MPH.
WIND GUSTS OF 70 TO 80 MPH WILL BE LIKELY ALONG WITH VISIBILITIES
REDUCED TO 1/2MI OR LESS FOR A BRIEF PERIOD.
THE HIGH WIND WARNING WILL REMAIN IN EFFECT THROUGH FRIDAY MORNING.
LOCATIONS IMPACTED INCLUDE...
LARAMIE...ALBANY...MEDICINE BOW...ROCK RIVER...BOBBIE THOMPSON
CAMPGROUND...WHEATLAND RESERVOIR 3...FRENCH CREEK CAMPGROUND...
CENTENNIAL...TIE SIDING...BOW RIVER CAMPGROUND...YELLOW PINE
CAMPGROUND...THE BUTTES...WOODS LANDING-JELM...LAKE OWEN
CAMPGROUND...SUGAR LOAF CAMPGROUND...BROOKLYN LAKE...DEEP CREEK
CAMPGROUND...BOSWELL CREEK CAMPGROUND...BOSLER AND BROOKLYN LAKE
CAMPGROUND.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 25 IN WYOMING NEAR MILE MARKER 83.
INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 265 AND 328.
LAT...LON 4100 10636 4102 10661 4215 10611 4210 10498
4100 10549
TIME...MOT...LOC 2335Z 276DEG 38KT 4202 10604 4114 10645
MAZURLocal storm report, Feb 18, 4:46 PM MST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
446 PM MST THU FEB 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM NON-TSTM WND GST 7 ESE ARLINGTON 41.55N 106.08W
02/18/2016 M58 MPH CARBON WY DEPT OF HIGHWAYS
SUSTAINED WIND 33 MPH. COOPER COVE WYDOT SITE.
0335 PM NON-TSTM WND GST 3 ESE ELK MOUNTAIN 41.67N 106.36W
02/18/2016 M60 MPH CARBON WY DEPT OF HIGHWAYS
SUSTAINED WIND 41 MPH. COUNTY ROAD 402 WYDOT SITE.
0346 PM NON-TSTM WND GST 3 NW ELK MOUNTAIN 41.72N 106.45W
02/18/2016 M69 MPH CARBON WY DEPT OF HIGHWAYS
SUSTAINED WIND 47 MPH. ELK MOUNTAIN WYDOT SITE.
0355 PM NON-TSTM WND GST 3 NW ARLINGTON 41.62N 106.25W
02/18/2016 M66 MPH CARBON WY DEPT OF HIGHWAYS
SUSTAINED WIND 44 MPH. FOOTE CREEK WYDOT SITE.
0350 PM NON-TSTM WND DMG RAWLINS 41.78N 107.23W
02/18/2016 CARBON WY PUBLIC
POWER KNOCKED OUT IN CITY OF RAWLINS AND AT THE RAWLINS
AIRPORT.
0345 PM NON-TSTM WND GST 7 NW ELK MOUNTAIN 41.76N 106.51W
02/18/2016 M62 MPH CARBON WY DEPT OF HIGHWAYS
SUSTAINED WIND 41 MPH. HALLECK RIDGE WYDOT SITE.
0300 PM NON-TSTM WND GST 9 WNW ELK MOUNTAIN 41.74N 106.57W
02/18/2016 M60 MPH CARBON WY DEPT OF HIGHWAYS
SUSTAINED WIND 42 MPH. MILE MARKER 249.1 WYDOT SITE.
0355 PM NON-TSTM WND GST 5 NW ARLINGTON 41.64N 106.28W
02/18/2016 M65 MPH CARBON WY DEPT OF HIGHWAYS
SUSTAINED WIND 44 MPH. WAGONHOUND WYDOT SITE.
0420 PM NON-TSTM WND GST 5 NW ARLINGTON 41.64N 106.28W
02/18/2016 M80 MPH CARBON WY DEPT OF HIGHWAYS
SUSTAINED WIND 52 MPH. WAGONHOUND WYDOT SITE.
&&
AAHSpecial weather statement, Feb 18, 5:36 PM MST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
536 PM MST THU FEB 18 2016
WYZ106-107-115>118-190100-
SOUTH LARAMIE RANGE WY-EAST PLATTE COUNTY WY-
SOUTH LARAMIE RANGE FOOTHILLS WY-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-
LARAMIE VALLEY WY-CENTRAL LARAMIE COUNTY WY-
536 PM MST THU FEB 18 2016
...VERY STRONG WINDS WITH BRIEF SNOW SQUALL FOR SOUTHWESTERN
PLATTE... SOUTHEASTERN ALBANY AND WESTERN LARAMIE COUNTIES UNTIL 600
PM MST...
AT 534 PM MST...A STRONG SNOW SQUALL ALONG A LINE EXTENDING FROM 11
MILES NORTH OF IRON MOUNTAIN TO NEAR TIE SIDING...AND MOVING EAST AT
50 MPH.
WIND GUSTS OF 60 TO 70 MPH WILL BE LIKELY ALONG WITH VISIBILITIES
REDUCED TO 1/2 MILE OR LESS IN FALLING AND BLOWING SNOW FOR A BRIEF
PERIOD.
LOCATIONS IMPACTED INCLUDE...
LARAMIE...HORSE CREEK...IRON MOUNTAIN...GRANITE SPRINGS CAMPGROUND...
NORTH CROW CAMPGROUND...VEDAUWOO CAMPGROUND...PUMPKIN VINE...CRYSTAL
LAKE RESERVOIR...FEDERAL...TIE SIDING...GRANITE SPRINGS RESERVOIR...
TIE CITY CAMPGROUND...YELLOW PINE CAMPGROUND...THE BUTTES...CRYSTAL
LAKE CAMPGROUND...HUTTON LAKE...VEDAUWOO...BUFORD...UNIVERSITY OF
WYOMING WAR MEMORIAL STADIUM AND BALDY PEAK.
THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 305 AND
348.
LAT...LON 4176 10485 4100 10510 4100 10589 4175 10553
TIME...MOT...LOC 0034Z 276DEG 43KT 4172 10520 4103 10553
MAZUR
Local storm report, Feb 18, 5:55 PM MST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
555 PM MST THU FEB 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM NON-TSTM WND GST 11 SSW HANNA 41.72N 106.64W
02/18/2016 M75.00 MPH CARBON WY DEPT OF HIGHWAYS
SUSTAINED WIND 58 MPH. DANA RIDGE WYDOT SITE.
0406 PM NON-TSTM WND GST 16 E SINCLAIR 41.78N 106.81W
02/18/2016 M66.00 MPH CARBON WY DEPT OF HIGHWAYS
SUSTAINED WIND 46 MPH. WALCOTT JUNCTION WYDOT SITE.
0406 PM NON-TSTM WND GST 9 WNW ELK MOUNTAIN 41.74N 106.57W
02/18/2016 M78.00 MPH CARBON WY DEPT OF HIGHWAYS
SUSTAINED WIND 48 MPH. MILE MARKER 249.1 WYDOT SITE.
0410 PM NON-TSTM WND GST 7 NW ELK MOUNTAIN 41.76N 106.51W
02/18/2016 M78.00 MPH CARBON WY DEPT OF HIGHWAYS
SUSTAINED WIND 55 MPH. HALLECK RIDGE WYDOT SITE.
0415 PM NON-TSTM WND GST 8 ENE HANNA 41.91N 106.42W
02/18/2016 E65.00 MPH CARBON WY MESONET
SUSTAINED WIND 33 MPH. COMO1 UPR SITE.
0415 PM NON-TSTM WND GST 3 ESE ELK MOUNTAIN 41.67N 106.36W
02/18/2016 M68.00 MPH CARBON WY DEPT OF HIGHWAYS
SUSTAINED WIND 48 MPH. COUNTY ROAD 402 WYDOT SITE.
0416 PM NON-TSTM WND GST 3 NW ELK MOUNTAIN 41.72N 106.45W
02/18/2016 M68.00 MPH CARBON WY DEPT OF HIGHWAYS
SUSTAINED WIND 40 MPH. ELK MOUNTAIN WYDOT SITE.
0425 PM NON-TSTM WND GST 3 NW ARLINGTON 41.62N 106.25W
02/18/2016 M70.00 MPH CARBON WY DEPT OF HIGHWAYS
SUSTAINED WIND 42 MPH. FOOTE CREEK WYDOT SITE.
0425 PM NON-TSTM WND GST RAWLINS 41.78N 107.23W
02/18/2016 M58.00 MPH CARBON WY ASOS
RAWLINS AIRPORT ASOS SITE.
0425 PM NON-TSTM WND GST 2 ESE ARLINGTON 41.58N 106.17W
02/18/2016 M61.00 MPH CARBON WY DEPT OF HIGHWAYS
SUSTAINED WIND 33 MPH. ARLINGTON EAST WYDOT SITE.
0426 PM NON-TSTM WND GST ARLINGTON 41.59N 106.21W
02/18/2016 M71.00 MPH CARBON WY DEPT OF HIGHWAYS
SUSTAINED WIND 54 MPH. ARLINGTON WYDOT SITE.
0430 PM NON-TSTM WND GST 12 ESE ENCAMPMENT 41.14N 106.58W
02/18/2016 M65.00 MPH CARBON WY DEPT OF HIGHWAYS
SUSTAINED WIND 34 MPH. SKYLINE WYDOT SITE.
0435 PM NON-TSTM WND GST 3 NW ELK MOUNTAIN 41.72N 106.45W
02/18/2016 M58.00 MPH CARBON WY AWOS
SUSTAINED WIND 40 MPH. ELK MOUNTAIN AWOS SITE.
0436 PM NON-TSTM WND GST LARAMIE 41.31N 105.58W
02/18/2016 M67.00 MPH ALBANY WY ASOS
LARAMIE AIRPORT ASOS SITE.
0437 PM NON-TSTM WND GST 4 S BILL 43.15N 105.26W
02/18/2016 E59.00 MPH CONVERSE WY MESONET
SUSTAINED WIND 49 MPH. BILL CWOP SITE.
0440 PM NON-TSTM WND GST 8 S CHUGWATER 41.64N 104.82W
02/18/2016 M59.00 MPH LARAMIE WY DEPT OF HIGHWAYS
SUSTAINED WIND 45 MPH. BEAR CREEK WYDOT SITE.
0441 PM NON-TSTM WND GST 15 NNE CENTENNIAL 41.50N 106.00W
02/18/2016 M60.00 MPH ALBANY WY DEPT OF HIGHWAYS
SUSTAINED WIND 27 MPH. STROUSS HILL WYDOT SITE.
0445 PM NON-TSTM WND GST 1 S ROCK RIVER 41.72N 105.97W
02/18/2016 E62.00 MPH ALBANY WY MESONET
SUSTAINED WIND 39 MPH. RKRIVR UPR SITE.
0451 PM NON-TSTM WND GST 13 WNW LARAMIE 41.38N 105.81W
02/18/2016 M59.00 MPH ALBANY WY DEPT OF HIGHWAYS
SUSTAINED WIND 48 MPH. HERRICK LANE WYDOT SITE.
0451 PM NON-TSTM WND GST 14 NE CENTENNIAL 41.44N 105.92W
02/18/2016 M61.00 MPH ALBANY WY DEPT OF HIGHWAYS
SUSTAINED WIND 38 MPH. QUEALY DOME WYDOT SITE.
0520 PM NON-TSTM WND GST 5 SW WHEATLAND 42.00N 105.03W
02/18/2016 E70.00 MPH PLATTE WY TRAINED SPOTTER
SUSTAINED WINDS 45 TO 55 MPH.
0523 PM NON-TSTM WND GST WHEATLAND 42.05N 104.96W
02/18/2016 E75.00 MPH PLATTE WY PUBLIC
HAY BALES ROLLING ACROSS ROAD.
0530 PM NON-TSTM WND DMG WHEATLAND 42.05N 104.96W
02/18/2016 PLATTE WY PUBLIC
SHED OVERTURNED AND ON ROOF. RECEIVED VIA FACEBOOK.
&&
AAHLocal storm report, Feb 18, 6:01 PM MST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
601 PM MST THU FEB 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM NON-TSTM WND GST 5 SW WHEATLAND 42.00N 105.03W
02/18/2016 E70 MPH PLATTE WY TRAINED SPOTTER
SUSTAINED WINDS 45 TO 55 MPH.
0523 PM NON-TSTM WND GST WHEATLAND 42.05N 104.96W
02/18/2016 E75 MPH PLATTE WY PUBLIC
HAY BALES ROLLING ACROSS ROAD.
0530 PM NON-TSTM WND DMG WHEATLAND 42.05N 104.96W
02/18/2016 PLATTE WY PUBLIC
SHED OVERTURNED AND ON ROOF. RECEIVED VIA FACEBOOK.
0600 PM NON-TSTM WND GST CHEYENNE 41.15N 104.79W
02/18/2016 M58 MPH LARAMIE WY ASOS
CHEYENNE ASOS. SUSTAINED AT 47 MPH.
&&
GCLAYCOMHigh Wind, South Sioux
- When
- February 18, 6:20 PM MST to 11:30 PM MST
- Where
- South Sioux forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 42.488, -103.759 (the zone’s center; the record gives no point)
The NEDOR sensor on Highway 29 mile post 34 measured sustained winds of 40 mph or higher.
High Wind, Scotts Bluff
- When
- February 18, 6:30 PM MST
- Where
- Scotts Bluff forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.851, -103.708 (the zone’s center; the record gives no point)
The wind sensor at the Scottsbluff Airport measured a peak gust of 62 mph.
High Wind, Scotts Bluff
- When
- February 18, 6:34 PM MST to February 19, 4:34 AM MST
- Where
- Scotts Bluff forecast zone
- Measured
- 72 kt (83 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 41.851, -103.708 (the zone’s center; the record gives no point)
The RAWS sensor at Scottsbluff measured wind gusts of 58 mph or higher, with a peak gust of 83 mph at 18/2134 MST.
High Wind, Kimball
- When
- February 18, 6:45 PM MST to 8:50 PM MST
- Where
- Kimball forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.198, -103.715 (the zone’s center; the record gives no point)
The NEDOR sensor at Interstate 80 mile post 47 measured sustained winds of 40 mph or higher.
Avalanche, Banner
- When
- February 18, 6:55 PM MST to 9:15 PM MST
- Where
- Banner forecast zone
- Reported by
- ASOS
- Coordinates
- 41.546, -103.710 (the zone’s center; the record gives no point)
The wind sensor at the Kimball Airport measured sustained winds of 40 mph or higher, with a peak gust of 61 mph at 181/1855 MST.
High Wind, Banner
- When
- February 18, 7:00 PM MST to February 19, 4:15 AM MST
- Where
- Banner forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.546, -103.710 (the zone’s center; the record gives no point)
The NEDOR sensor at Banner Road and Highway 71 mile post 34.5 measured sustained winds of 40 mph or higher.
High Wind, Scotts Bluff
- When
- February 18, 7:15 PM MST to 10:15 PM MST
- Where
- Scotts Bluff forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Mesonet
- Coordinates
- 41.851, -103.708 (the zone’s center; the record gives no point)
The UPR sensor west of Scottsbluff measured sustained winds of 40 mph or higher, with a peak gust of 61 mph at 18/2030 MST.
High Wind, Cheyenne
- When
- February 18, 7:34 PM MST
- Where
- Cheyenne forecast zone
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.220, -102.995 (the zone’s center; the record gives no point)
The wind sensor at the Sidney Airport measured a peak gust of 66 mph.
High Wind, Morrill
- When
- February 18, 8:30 PM MST to February 19, 3:45 AM MST
- Where
- Morrill forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.716, -103.010 (the zone’s center; the record gives no point)
The NEDOR sensor southwest of Angora measured sustained winds of 40 mph or higher.
High Wind, Cheyenne
- When
- February 18, 8:45 PM MST to 11:45 PM MST
- Where
- Cheyenne forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.220, -102.995 (the zone’s center; the record gives no point)
The NEDOR sensor at Dalton on Highway 385 measured sustained winds of 40 mph or higher.
High Wind, North Sioux
- When
- February 18, 9:00 PM MST to February 19, 12:50 PM MST
- Where
- North Sioux forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 42.488, -103.759 (the zone’s center; the record gives no point)
The NEDOR sensor on Highway 71 north of Crawford measured sustained winds of 40 mph or higher.
High Wind, Morrill
- When
- February 18, 9:30 PM MST to 11:15 PM MST
- Where
- Morrill forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.716, -103.010 (the zone’s center; the record gives no point)
The NEDOR sensor at Lisco on Highway 26 mile post 81 measured sustained winds of 40 mph or higher.
High Wind, Cheyenne
- When
- February 18, 9:40 PM MST to February 19, 1:00 AM MST
- Where
- Cheyenne forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.220, -102.995 (the zone’s center; the record gives no point)
The NEDOR sensor at Interstate 80 mile post 50 measured sustained winds of 40 mph or higher.
High Wind, Cheyenne
- When
- February 18, 9:53 PM MST
- Where
- Cheyenne forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.220, -102.995 (the zone’s center; the record gives no point)
The wind sensor at the Sidney Airport measured a peak gust of 63 mph.
High Wind, Dawes
- When
- February 18, 10:22 PM MST to 11:22 PM MST
- Where
- Dawes forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 42.720, -103.135 (the zone’s center; the record gives no point)
The RAWS sensor at Kings Canyon measured peak wind gusts of 58 mph.
High Wind, Box Butte
- When
- February 18, 10:53 PM MST
- Where
- Box Butte forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 42.220, -103.086 (the zone’s center; the record gives no point)
The wind sensor at the Alliance Airport measured a peak gust of 63 mph.
High Wind, Dawes
- When
- February 18, 11:53 PM MST
- Where
- Dawes forecast zone
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 42.720, -103.135 (the zone’s center; the record gives no point)
The wind sensor at the Chadron Airport measured a peak gust of 68 mph.
High Wind, Scotts Bluff
- When
- February 19, 1:15 AM MST
- Where
- Scotts Bluff forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.851, -103.708 (the zone’s center; the record gives no point)
The UPR sensor west of Scottsbluff measured a peak wind gust of 58 mph.
High Wind, Dawes
- When
- February 19, 12:53 PM MST
- Where
- Dawes forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 42.720, -103.135 (the zone’s center; the record gives no point)
The wind sensor at the Chadron Airport measured a peak gust of 58 mph.
High Wind, Dawes
- When
- February 19, 2:22 PM MST
- Where
- Dawes forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 42.720, -103.135 (the zone’s center; the record gives no point)
The RAWS sensor at Kings Canyon measured a peak wind gust of 58 mph.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
- Avalanche
- A mass of snow sliding down a mountainside that caused a death, an injury or damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Minnesota, February 18, 20161 death · $5,000 · 1 event
- High Wind in Wyoming, February 18 to 19, 201679 kt wind · 89 events
- Winter Storm and High Wind in Wyoming, February 18 to 19, 2016$275,000 · 90 kt wind · 15 events
- Wildfire in Oklahoma, February 18 to 19, 2016$250,000 · 4 events
- High Wind in South Dakota, February 18 to 19, 201672 kt wind · 23 events
- High Wind in Colorado, February 18 to 19, 2016129 kt wind · 17 events
- High Wind in Nebraska, February 18 to 19, 201661 kt wind · 11 events
- High Wind in North Dakota, February 18 to 19, 201653 kt wind · 10 events
- High Wind in Colorado, February 18 to 19, 2016103 kt wind · 9 events
- High Wind in Montana, February 18 to 19, 201661 kt wind · 8 events
- High Wind in Montana, February 18 to 19, 201656 kt wind · 8 events
- Winter Weather in Colorado, February 18 to 19, 20165 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 631614, 631584, 631583, 631591, 631589, 631585, 631581, 631608, 631586, 631604, 631612, 631587, 631607, 631610, 631217, 631219, 631215, 631582, 631216, 631218.